MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 60 BLUE MOD COLORM 110V

BIOMERIEUX, INC. VITEK® 60 BLUE MOD COLORM 110V
Model Number 27225
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of obtaining a false susceptible ciprofloxacin result in association with the vitek® 2 60 blue mod colorm 110v - (ref.27225, serial# (b)(4)) when testing a patient escherichia coli urine isolate.The customer tested the e.Coli isolate on two (2) separate vitek® 2 instruments while performing a comparison study.One instrument obtained a susceptible ciprofloxacin result while the other obtained a resistant ciprofloxacin result.The customer tested the isolate using the ciprofloxacin disc diffusion test method, a resistant result was obtained.A biomerieux field service engineer (fse) visited the customer site and noted the following issues on the impacted vitek® 2 instrument: loose instrument reader head belt, worn pulley, and white dust (from the test kits) in the instrument.The fse then replaced the tx 14 assembly, instrument belt and ledge.The isolate was then tested and obtained the expected susceptible ciprofloxacin.There is no adverse patient impact, the false susceptible result occurred during a comparison study.
 
Additional Manufacturer Narrative
An internal investigation was performed following notification from a customer in canada that they obtained a false susceptible ciprofloxacin result in association with the vitek® 2 60 blue mod colorm 110v - (ref.27225, serial# (b)(6)) when testing a patient escherichia coli urine isolate.Investigation on 24feb2022, the fse observed a loose belt, a worn pulley and white dust.As a correction, the fse replaced the reader belt, the reader ledge, the reader head pulley and the transmittance optics.Thereafter, the fse received confirmation from the customer that their qc and the comparison study passed.The transmittance optics were returned, however the reader belt, reader ledge and reader pulley were not returned.The transmittance optics were reviewed and tested, however no issues with the optics were identified.Therefore, a root cause could not be confirmed.Conclusion the root cause of this issue cannot be confirmed.

Brand Name
VITEK® 60 BLUE MOD COLORM 110V
Common Device Name
VITEK® 60 BLUE MOD COLORM 110V
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key13776114
Report Number1950204-2022-00012
Device Sequence Number17099854
Product Code LON
UDI-Device Identifier03573026162351
UDI-Public03573026162351
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510-084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2023
Device Model Number27225
Device Catalogue Number27225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown